Ghent University Academic Bibliography

Advanced

Unprovability results involving braids

Lorenzo Carlucci, Patrick Dehornoy and Andreas Weiermann UGent (2011) PROCEEDINGS OF THE LONDON MATHEMATICAL SOCIETY. 102(3). p.159-192
abstract
We construct long sequences of braids that are descending with respect to the standard order of braids (‘Dehornoy order’), and we deduce that, contrary to all usual algebraic properties of braids, certain simple combinatorial statements involving the braid order are not provable in the subsystems ISigma_1 or ISigma_2 of the standard Peano system (although they are provable in stronger systems of arithmetic).
Please use this url to cite or link to this publication:
author
organization
year
type
journalArticle (original)
publication status
published
subject
keyword
PROOF-THEORETIC ORDINALS, SEQUENCES, COMBINATORICS
journal title
PROCEEDINGS OF THE LONDON MATHEMATICAL SOCIETY
Proc. London Math. Soc.
editor
John Cremona and David Preiss
volume
102
issue
3
pages
159 - 192
Web of Science type
Article
Web of Science id
000285844800005
JCR category
MATHEMATICS
JCR impact factor
1.324 (2011)
JCR rank
17/288 (2011)
JCR quartile
1 (2011)
ISSN
0024-6115
DOI
10.1112/plms/pdq016
language
English
UGent publication?
yes
classification
A1
copyright statement
I have transferred the copyright for this publication to the publisher
id
1246703
handle
http://hdl.handle.net/1854/LU-1246703
date created
2011-05-30 10:29:38
date last changed
2016-12-19 15:42:50
@article{1246703,
  abstract     = {We construct long sequences of braids that are descending with respect to the standard order of braids ({\textquoteleft}Dehornoy order{\textquoteright}), and we deduce that, contrary to all usual algebraic properties of braids, certain simple combinatorial statements involving the braid order are not provable in the subsystems ISigma\_1 or ISigma\_2 of the standard Peano system (although they are provable in stronger systems of arithmetic).},
  author       = {Carlucci, Lorenzo  and Dehornoy, Patrick and Weiermann, Andreas},
  editor       = {Cremona, John and Preiss, David },
  issn         = {0024-6115},
  journal      = {PROCEEDINGS OF THE LONDON MATHEMATICAL SOCIETY},
  keyword      = {PROOF-THEORETIC ORDINALS,SEQUENCES,COMBINATORICS},
  language     = {eng},
  number       = {3},
  pages        = {159--192},
  title        = {Unprovability results involving braids},
  url          = {http://dx.doi.org/10.1112/plms/pdq016},
  volume       = {102},
  year         = {2011},
}

Chicago
Carlucci, Lorenzo , Patrick Dehornoy, and Andreas Weiermann. 2011. “Unprovability Results Involving Braids.” Ed. John Cremona and David Preiss. Proceedings of the London Mathematical Society 102 (3): 159–192.
APA
Carlucci, L., Dehornoy, P., & Weiermann, A. (2011). Unprovability results involving braids. (J. Cremona & D. Preiss, Eds.)PROCEEDINGS OF THE LONDON MATHEMATICAL SOCIETY, 102(3), 159–192.
Vancouver
1.
Carlucci L, Dehornoy P, Weiermann A. Unprovability results involving braids. Cremona J, Preiss D, editors. PROCEEDINGS OF THE LONDON MATHEMATICAL SOCIETY. 2011;102(3):159–92.
MLA
Carlucci, Lorenzo , Patrick Dehornoy, and Andreas Weiermann. “Unprovability Results Involving Braids.” Ed. John Cremona & David Preiss. PROCEEDINGS OF THE LONDON MATHEMATICAL SOCIETY 102.3 (2011): 159–192. Print.